A 20-year-old female asked:
I'm feeling sick after taking laxatives for the first time, is this common? i have abdominal pain, bloating, nausea, diarrhea, and a mild fever.
1 doctor answer • 4 doctors weighed in
Family Medicine 37 years experience
Sick after laxative: Depending on which type you might have some bloating and if it worked "too well" some diarrhea. Some of the laxatives have fiber and other ingredients that can cause "fermentation" while waiting to move thru. This will cause bloating. Other laxatives cause a movement of water into the gut causing discomfort and bloating and nausea. It is a little unusual at 20 to have serious constipation.
Created for people with ongoing healthcare needs but benefits everyone.
3.1k viewsReviewed >2 years ago
Last updated Mar 22, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.